Periodica Mathematica Hungarica

, Volume 59, Issue 2, pp 147–171 | Cite as

On the differentiability of parametrized families of linear operators and the sensitivity of their stationary vectors

  • Heinz WeisshauptEmail author


We investigate the differentiability of functions of stationary vectors associated with operator valued functions as well as the differentiability of the operator valued functions themselves. We display formulas connecting the derivatives of the parametric families of operators and vectors. The results are applied to the case of stochastic kernels.

Key words and phrases

differentiation operator-valued functions stationary vectors stationary distributions differentiation of operators differentiation of Markov kernels measure-valued differentiation 

Mathematics subject classification numbers

47A56 28A15 47N30 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    R. Bhattacharya and M. Majumdar, Random dynamical systems. Theory and applications, Cambridge University Press, Cambridge, 2007.zbMATHGoogle Scholar
  2. [2]
    A. Bobrowski, Functional analysis for probability and stochastic processes, Cambridge University Press, Cambridge, 2005.zbMATHCrossRefGoogle Scholar
  3. [3]
    N. Bourbaki, Elements of mathematics. General topology. Chapters 5–10. Transl. from the French. Softcover edition of the 2nd printing 1989. (English), Springer, Berlin, 1998.zbMATHGoogle Scholar
  4. [4]
    L. LeCam, Asymptotic methods in statistical decision theory, Springer Series in Statistics, Springer, New York, 1986.Google Scholar
  5. [5]
    B. Heidergott, A. Hordijk and H. Weisshaupt, Measure-Valued Differentiation for Stationary Markov Chains, Math. Oper. Res., 31 (2006), 154–172.zbMATHCrossRefMathSciNetGoogle Scholar
  6. [6]
    B. Heidergott, A. Hordijk and H. Weisshaupt, Derivatives of Markov kernels and their Jordan decomposition, J. Appl. Anal., 14 (2008), 13–26.zbMATHMathSciNetCrossRefGoogle Scholar
  7. [7]
    B. Heidergott, F. Vazquez-Abad, G. Pflug and T. Farenhorst-Yuan, Gradient estimation for discrete-event systems by measure-valued differentiation, ACM Transactions Modeling and Computer Simulation, accepted.Google Scholar
  8. [8]
    J. S. Liu, Monte Carlo strategies in scientific computing, Springer Series in Statistics, Springer, New York, 2008.zbMATHGoogle Scholar
  9. [9]
    G. Pflug, Optimization of Stochastic Models, Kluwer Academic Publishers, Boston, 1996.zbMATHGoogle Scholar
  10. [10]
    H. H. Schaefer and M.P. Wolff, Topological vector spaces, 2nd ed., Graduate Texts in Mathematics, Vol. 3, Springer, New York, 1999.zbMATHGoogle Scholar
  11. [11]
    H. Weisshaupt, Local convexity, adapted experiments and the wave equation: Lecam’s randomization criterion and related results, Studia. Sci. Math. Hungar., 43 (2006), 443–486.zbMATHMathSciNetGoogle Scholar
  12. [12]
    S. Willard, General topology, Addison-Wesley Series in Mathematics, Addison-Wesley Publishing Company, Reading, 1970.zbMATHGoogle Scholar

Copyright information

© Akadémiai Kiadó, Budapest, Hungary 2009

Authors and Affiliations

  1. 1.ZBSA University of FreiburgFreiburgGermany

Personalised recommendations